Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 24, 2010, 3:43 PM CDT for Tishomingo County, Mississippi; 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2010, 3:43 PM CDT (20:43 UTC)
- Expired
- May 24, 2010, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tishomingo County, MS, Carroll County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WGUS54 KMEG 242043
FFWMEG
MSC141-TNC017-039-071-077-242345-
/O.NEW.KMEG.FF.W.0113.100524T2043Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 339 PM CDT... 1 INCH OF RAINFALL HAS OCCURRED OVER THE PAST 2
HOURS. OVER THE NEXT 2 HOURS EXPECT ANOTHER INCH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND TISHOMINGO
STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8819 3490 8809 3447 8816 3450 8831
3503 8835 3615 8835 3603 8821 3586 8821
3586 8804 3581 8799 3544 8804 3501 8799
$$2 follow-up statements
035
WGUS74 KMEG 242119
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT MON MAY 24 2010
TNC017-242128-
/O.CAN.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-
419 PM CDT MON MAY 24 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN CARROLL
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8799 3501 8819 3490 8809 3447 8816
3447 8819 3450 8830 3454 8832 3503 8835
3581 8835 3586 8804 3581 8799 3544 8804
$$
MSC141-TNC039-071-077-242345-
/O.CON.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-DECATUR TN-HENDERSON TN-HARDIN TN-
419 PM CDT MON MAY 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
HARDIN...EASTERN HENDERSON...DECATUR AND TISHOMINGO COUNTIES...
AT 418 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 2 HOURS. OVER THE NEXT 2 HOURS ANOTHER INCH COULD FALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND TISHOMINGO
STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
.DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8799 3501 8819 3490 8809 3447 8816
3447 8819 3450 8830 3454 8832 3503 8835
3581 8835 3586 8804 3581 8799 3544 8804
$$261
WGUS74 KMEG 242228
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT MON MAY 24 2010
MSC141-TNC039-071-077-242345-
/O.CON.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-DECATUR TN-HENDERSON TN-HARDIN TN-
528 PM CDT MON MAY 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
HARDIN...EASTERN HENDERSON...SOUTHWESTERN DECATUR AND TISHOMINGO
COUNTIES...
AT 527 PM CDT... AROUND AN INCH OF RAINFALL HAS OCCURRED OVER THE PAST
3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL INCH
OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE
PARK...PICKWICK LANDING STATE PARK...J COLEMAN STATE PARK AND
TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3502 8799 3501 8819 3490 8809 3447 8816
3450 8830 3454 8832 3503 8835 3581 8834
3581 8821 3561 8822 3548 8818 3540 8806
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:57 PM CDT, 46 minutes earlier.
Area forecast discussion, May 24, 2:57 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CDT MON MAY 24 2010 .DISCUSSION... CURRENTLY...SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS MUCH OF THE MID SOUTH THANKS TO A VERY UNSTABLE AIRMASS... SBCAPES UP TO 4000 J/KG...COMBINED WITH A SUBTLE UPPER LEVEL DISTURBANCE MOVING SOUTHWEST DOWN THE OHIO RIVER AND NOW LOCATED OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THUNDERSTORMS WILL CONTINUE TO PRODUCE OUTFLOW BOUNDARIES WHICH ARE HELPING TO CREATE STORM MERGERS AND NEW STORMS. SOME THUNDERSTORMS WILL BE SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST CHANCE FOR NEW DEVELOPMENT LOOKS TO BE IN AREAS THAT HAVE NOT BEEN WORKED OVER YET...LIKE PARTS OF NORTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THUNDERSTORMS ARE ALSO PRODUCING VERY HEAVY RAIN WITH LOCAL FLASH FLOODING POSSIBLE. TONIGHT...THUNDERSTORMS WILL WIND DOWN THIS EVENING WITH LOSS OF SURFACE HEATING THEN EXPECT CLEARING SKIES AND PERHAPS SOME PATCHY FOG SINCE SO MUCH RAIN HAS OCCURRED IN SOME AREAS. LOWS WILL BE MILD ONCE AGAIN WITH LOWS IN THE MID 60S TO LOWER 70S. TUESDAY THROUGH THURSDAY...NOT MUCH CHANGE TO THE UPPER LEVEL PATTERN THROUGH THE PERIOD. THE UPPER RIDGE WILL EXTEND FROM THE GREAT LAKES INTO THE ARKLATEX AND MAY RETROGRADE SLIGHTLY WHILE THE UPPER LOW CONTINUES TO SPIN OFF THE SOUTHEAST U.S. COAST. EXPECT VERY WARM AND HUMID CONDITIONS TO CONTINUE WITH HIGHS AROUND 90 AND MILD NIGHTS WITH LOWS IN THE MID 60S TO LOWER 70S. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. FRIDAY THROUGH THE WEEKEND...EXTENDED MODELS CONTINUE TO POINT TOWARD A BACK DOOR COLD FRONT APPROACHING THE REGION RESULTING IN PERHAPS A LITTLE MORE SHOWER AND THUNDERSTORM COVERAGE ON FRIDAY. THE FRONT SHOULD PUSH THROUGH FRIDAY NIGHT USHERING IN A MORE STABLE AIRMASS. IN REVERSE OF PREVIOUS RUNS THE ECMWF SEEMS TO PUSH THE FRONT THROUGH WITH MORE VIGOR AND FURTHER TO THE SOUTH WHILE THE GFS STALLS THE FRONT JUST SOUTH OF THE AREA. WILL CONTINUE THE RAIN FREE FORECAST THOUGH IF THE GFS IS CORRECT THERE COULD BE SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS VERY SOUTHERN PORTIONS OF THE AREA. ALSO...THE 12Z MEX NUMBERS HAVE COME IN MUCH WARMER THAN THE PREVIOUS RUN SO INCREASED HIGHS INTO THE UPPER 80S THIS WEEKEND. MONDAY...AIRMASS MAY DESTABILIZE AS A WEAK UPPER LEVEL DISTURBANCE APPROACHES. WILL GO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THOUGH CONFIDENCE IS FAIRLY LOW. SJM && .AVIATION... 18Z TAFS AT ABOUT 2 PM...ISOLATED SHOWERS ALONG THE MISSISSIPPI RIVER WILL CONTINUE TO MOVE WEST. BRINGING IFR CONDITIONS FOR A BRIEF PERIOD OF TIME. AFTER SHOWERS MOVE OUT...IT APPEARS THE SHOWERS WILL DIMINISH IN SIZE AND WILL NOT REDEVELOP UNTIL MORNING. WILL NEED TO UPDATE TAFS WHEN ISOLATED CELLS MOVE NEAR TAF LOCATION. TLSJR && .PRELIMINARY POINT TEMPS/POPS... MEM 74 90 72 90 / 30 30 20 30 MKL 67 89 66 88 / 30 30 20 30 JBR 69 90 68 89 / 30 30 20 30 TUP 70 90 68 90 / 30 30 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 24, 1:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 155 PM CDT MON MAY 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 155 PM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. SJM
In the hours before
Special weather statement, May 24, 2:34 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CDT MON MAY 24 2010 MSZ002-003-242000- BENTON MS-MARSHALL MS- 234 PM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES EAST OF HOLLY SPRINGS AT 235 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 24, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E0.25 INCH WEAKLEY TN TRAINED SPOTTER
PENNY SIZED HAIL IN MARTIN ALONG WITH 40 MPH
1126 AM HAIL MARTIN 36.34N 88.86W
05/24/2010 E1.75 INCH WEAKLEY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN TOWN OF MARTIN
1135 AM TSTM WND DMG MARTIN 36.34N 88.86W
05/24/2010 WEAKLEY TN FIRE DEPT/RESCUE
POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES
1200 PM TSTM WND GST 1 E UNION CITY 36.42N 89.03W
05/24/2010 M0.00 MPH OBION TN TRAINED SPOTTER
59 MPH WIND GUST RECORDED BY TRAINED SPOTTER
1238 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
05/24/2010 E1.75 INCH SHELBY TN PUBLIC
GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
ROAD
1245 PM FLASH FLOOD 7 N DOWNTOWN MEMPHIS 35.23N 90.05W
05/24/2010 SHELBY TN PUBLIC
FIKE ROAD AND HWY 51 FLOODED
1245 PM HAIL 2 S BARTLETT 35.19N 89.84W
05/24/2010 E0.88 INCH SHELBY TN TRAINED SPOTTER
NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
THE ROAD.
1245 PM HAIL 3 N GERMANTOWN 35.13N 89.79W
05/24/2010 E1.00 INCH SHELBY TN PUBLIC
1 INCH HAIL AT CORDOVA ROAD OFF GERMANTOWN PKWY
1250 PM HAIL 1 N GERMANTOWN 35.10N 89.79W
05/24/2010 M0.88 INCH SHELBY TN NWS EMPLOYEE
NICKEL SIZED HAIL AT NATIONAL WEATHER SERVICE OFFICE
AGRICENTER BLDG ON WALNUT GROVE AND GERMANTOWN PKWY
0110 PM FLASH FLOOD 1 S MILLINGTON 35.32N 89.89W
05/24/2010 SHELBY TN PUBLIC
5 TO 6 INCHES OF WATER CAUSING STREET FLOODING...GARBAGE
CANS FLOATING
0112 PM FLASH FLOOD 4 S BARTLETT 35.16N 89.84W
05/24/2010 SHELBY TN PUBLIC
GREENBROOK APARTMENTS ON MACON ROAD FLOODING IN PARKING
LOT AND BREEZEWAYS OF APARTMENT BUILDINGS
0112 PM FLASH FLOOD 2 SE BARTLETT 35.19N 89.81W
05/24/2010 SHELBY TN PUBLIC
APPLING ROAD AND BELLUVE BAPTIST CHURCH AREA 2 FEET OF
WATER ON EITHER SIDE OF ROAD...SPILLING OVER ONTO APPLING
ROAD
0120 PM HAIL COLLIERVILLE 35.06N 89.68W
05/24/2010 M1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER HAIL IN COLLIERVILLE
0120 PM HAIL S COLLIERVILLE 35.06N 89.68W
05/24/2010 E0.75 INCH SHELBY TN PUBLIC
PENNY SIZED HAIL NEAR CARRIGE CROSSING MALL
0130 PM TSTM WND GST STEELE 36.08N 89.85W
05/24/2010 E60.00 MPH PEMISCOT MO PUBLIC
ON INTERSTATE 55 WIND GUSTS ESTIMATED UP TO 60 MPH
0130 PM HAIL 15 S HAYTI 36.02N 89.75W
05/24/2010 E1.00 INCH PEMISCOT MO PUBLIC
LARGE AMOUNTS OF PEA TO QUARTER SIZED HAIL ON INTERSTATE
55.
0140 PM TSTM WND GST 5 NW DYERSBURG 36.09N 89.44W
05/24/2010 E60.00 MPH DYER TN PUBLIC
18 WHEEL TRUCK BLOWN OFF ROAD AND LARGE HIGHWAY SIGNS
BLOWN OVER ON INTERSTATE 155 BETWEEN MILE MARKERS 2 AND 3
0140 PM TSTM WND DMG 2 W WYNNE 35.23N 90.82W
05/24/2010 CROSS AR LAW ENFORCEMENT
POWER LINES DOWN AND MOBILE HOMES DAMAGED BY WIND
0144 PM FLASH FLOOD 3 SSE BARTLETT 35.18N 89.82W
05/24/2010 SHELBY TN NWS EMPLOYEE
KIRBY WHITTEN ROAD AT HILLSHIRE ROAD CLOSED DUE TO
FLOODING
0144 PM FLASH FLOOD 2 S BARTLETT 35.19N 89.84W
05/24/2010 SHELBY TN NWS EMPLOYEE
WATER ACROSS KIRBY WHITTEN ROAD AND HILLSHIRE ROAD.CLOSED
ROAD COMPLETELY.
0218 PM HAIL TUNICA 34.69N 90.38W
05/24/2010 M1.75 INCH TUNICA MS EMERGENCY MNGR
QUARTER SIZE TO GOLFBALL SIZED HAIL IN TUNICA
0218 PM TSTM WND DMG TUNICA 34.69N 90.38W
05/24/2010 TUNICA MS EMERGENCY MNGR
POWER LINES DOWN ON NORTH SIDE OF THE TOWN OF TUNICA
&&
MRMSpecial weather statement, May 24, 2:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT MON MAY 24 2010 TNZ055-242030- DECATUR TN- 259 PM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES EAST OF DECATURVILLE AT 259 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT MON MAY 24 2010 MOZ113-242015- DUNKLIN MO- 305 PM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 315 PM CDT FOR... NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER GLENNONVILLE AT 305 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT MON MAY 24 2010 ARZ049-058-242045- PHILLIPS AR-LEE AR- 316 PM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... WESTERN LEE COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF MARIANNA AT 316 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR MARIANNA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CDT MON MAY 24 2010 MSZ006-TNZ092-242100- TISHOMINGO MS-HARDIN TN- 328 PM CDT MON MAY 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES EAST OF PICKWICK LANDING STATE PARK AT 326 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HARDIN AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR JCOLEMAN STATE PARK AND PICKWICK LANDING STATE PARK...AND PICKWICK LAKE SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:16 PM CDT | Flash Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| May 24, 12:41 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| May 24, 1:08 PM CDT | Flash Flood Warning | MEG | Benton, Marshall | 4 hr |
| May 24, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 46 min |
| May 24, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 1:41 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 3 hr |
| May 24, 2:16 PM CDT | Flash Flood Warning | MEG | Benton, Tippah, Union | 3 hr |
| May 24, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| May 24, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate, Tunica | 47 min |
| May 24, 3:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 37 min |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| May 24, 3:52 PM CDT | Flash Flood Warning | MEG | Calhoun, Coahoma, Lafayette, Panola, Pontotoc, Quitman and 2 more | 3 hr |
| May 24, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| May 24, 4:35 PM CDT | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 3 hr |
| May 24, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 35 min |
| May 24, 4:48 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 84 min |
| May 24, 8:13 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 47 min |
| May 24, 9:23 AM CDT | Flash Flood Warning | MEG | Carroll, Henderson, Madison | 3 hr |
| May 24, 11:29 AM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Obion, Weakley | 3 hr |
| May 24, 11:44 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 46 min |
| May 24, 11:56 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 24, 11:57 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Tipton | 3 hr |
| May 24, 12:30 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion | 45 min |
| May 24, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| May 24, 12:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| May 24, 12:46 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 2 hr |
| May 24, 12:55 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 105 min |
| May 24, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 42 min |
| May 24, 1:14 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| May 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 49 min |
| May 24, 1:28 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 2 more | 3 hr |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| May 24, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
| May 24, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 24 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, Henderson, McNairy, Madison | 37 min |
| May 24, 6:36 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.